Alert archive / West Virginia / River Flood Warnings in 2020

River Flood Warning 49, NWS Blacksburg, VA

May 28, 2020Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this river flood warning at May 28, 2020, 5:46 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It took effect at May 28, 2020, 11:39 PM EDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
May 28, 2020, 5:46 PM EDT (21:46 UTC)
In effect from
May 28, 2020, 11:39 PM EDT
Expired
May 29, 2020, 3:42 PM EDT
In force
16 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point New River at Glen Lyn (GLLV2). The gauge peaked at 14.82 ft at May 28, 2020, 9:00 PM EDT.

actionminormoderate101505/2805/2905/30
Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

703 
WGUS41 KRNK 282146
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
546 PM EDT Thu May 28 2020

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...West 
Virginia...

  New River at Glen Lyn affecting Giles...Mercer...Monroe and Summers
  Counties
 
  Minor flooding is forecast on the New River at Glen Lyn

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC071-WVC055-063-089-290945-
/O.NEW.KRNK.FL.W.0049.200529T0440Z-200529T1942Z/
/GLLV2.1.ER.200529T0440Z.200529T0600Z.200529T0742Z.NO/
546 PM EDT Thu May 28 2020

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the New River at Glen Lyn
* from late tonight until Friday afternoon
* At 05PM Thursday the stage was 13.6 feet and rising.
* Flood Stage is 15.0 feet. 
* Minor flooding is forecast. 

* Forecast...Rise above flood stage just after midnight tonight and 
  continue to rise to near 15.2 feet by early Friday morning.The 
  river will fall below flood stage by Friday morning.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich Road) 
  upstream from the gage are flooded. Low parts of Glen Lyn Landing 
  State Park are flooded.
* Flood history...this crest compares to a previous crest of 15.2 
  feet on Apr 14 2020.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$
3 follow-up statements
321 
WGUS81 KRNK 282343
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
743 PM EDT Thu May 28 2020

...The Flood Warning continues for the following rivers in 
Virginia...
 
  New River at Allisonia affecting Pulaski and Wythe Counties 
  New River at Radford affecting City of Radford...Montgomery and 
  Pulaski Counties 

...The Flood Warning continues for the following rivers in 
Virginia and West Virginia..
  New River At Glen Lyn affecting Giles...Mercer...Monroe and 
  Summers Counties 
 
 Minor flooding was occurring on the New River at Allisonia and Radford.
 Minor flooding is expected on the New River at Glen Lyn. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
The next scheduled statement will be issued late this evening. 

&&

VAC155-197-290743-
/O.EXT.KRNK.FL.W.0047.000000T0000Z-200529T1620Z/
/ALSV2.1.ER.200528T0940Z.200528T1630Z.200529T0420Z.NO/
743 PM EDT Thu May 28 2020

The Flood Warning continues for
  the New River at Allisonia.
* until Friday afternoon. 
* at 06PM Thursday the stage was 9.9 feet and falling
* Flood stage is 8.0 feet.
* The river will continue to fall to below flood stage around midnight
  tonight. 
* Impact...at 10.0 feet...Water is several feet deep along portions 
  of Clarks Ferry Road, Route 653. Parts of Julia Simpkins Road,
  Route 693 are cut off.
* Flood history...the crest of 11.0 feet around noon Thursday compares 
  to a previous crest of 11.3 feet on April 13 2020.

&&

LAT...LON 3685 8099 3702 8074 3699 8064 3692 8070
          3687 8082 3685 8089         

$$

VAC121-155-750-290743-
/O.EXT.KRNK.FL.W.0048.000000T0000Z-200529T0750Z/
/RDFV2.2.ER.200528T1434Z.200528T2015Z.200529T0150Z.NO/
743 PM EDT Thu May 28 2020

The Flood Warning continues for
  the New River at Radford.
* until late tonight. 
* at 07PM Thursday the stage was 15.3 feet and falling.
* Flood stage is 14.0 feet.
* The river will continue to fall to below flood stage by late 
  this evening.
* Impact...at 16.0 feet...Significant flooding occurs in Bissett 
  Park. Riverside parking lots are affected and parts of Parrott 
  River Road several miles downstream from Radford are affected.
* Flood history...the crest of 16.4 feet around 4PM Thursday 
  compares to a previous crest of 16.5 feet on April 14 2020.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-290743-
/O.CON.KRNK.FL.W.0049.200529T0440Z-200529T1942Z/
/GLLV2.1.ER.200529T0440Z.200529T0600Z.200529T0742Z.NO/
743 PM EDT Thu May 28 2020

the Flood Warning continues for
  the New River At Glen Lyn.
* from after midnight tonight until Friday afternoon
* at 06PM Thursday the stage was 14.1 feet and rising.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage by around midnight tonight and 
  continue to rise to near 15.2 feet just after midnight. The 
  river will fall below flood stage by early Friday morning.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 15.2 
  feet on Apr 14 2020.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$
440 
WGUS81 KRNK 290123
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
923 PM EDT Thu May 28 2020

...The Flood Warning continues for the following rivers in 
Virginia...West Virginia...
 
  New River AT Allisonia affecting Pulaski and Wythe Counties 
  New River At Radford affecting City of Radford...Montgomery and 
  Pulaski Counties 
  New River At Glen Lyn affecting Giles...Mercer...Monroe and Summers 
  Counties 

  Minor flooding was occurring on the New River at Allisonia and Radford.
  Minor flooding is expected on the New River at Glen Lyn. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
The next scheduled statement will be issued Friday morning. 

&&

VAC155-197-290922-
/O.EXT.KRNK.FL.W.0047.000000T0000Z-200529T1616Z/
/ALSV2.1.ER.200528T0940Z.200528T1630Z.200529T0416Z.NO/
923 PM EDT Thu May 28 2020

The Flood Warning continues for
  the New River at Allisonia.
* until Friday afternoon. 
* at 08PM Thursday the stage was 9.1 feet and falling.
* Flood stage is 8.0 feet.
* The river will continue to fall to below flood stage around midnight 
  tonight.
* Impact...at 9.0 feet...Parts of Julia Simpkins Road, Route 693 on 
  the right bank are cut off.
* Flood history...the crest of 11.0 feet around noon Thursday compares 
  to a previous crest of 11.3 feet on April 13 2020. 

&&

LAT...LON 3685 8099 3702 8074 3699 8064 3692 8070
          3687 8082 3685 8089         

$$

VAC121-155-750-290922-
/O.EXT.KRNK.FL.W.0048.000000T0000Z-200529T1200Z/
/RDFV2.2.ER.200528T1434Z.200528T2015Z.200529T0600Z.NO/
923 PM EDT Thu May 28 2020

The Flood Warning continues for
  the New River At Radford.
* until Friday morning. 
* at 08PM Thursday the stage was 15.1 feet and slowly falling.
* Flood stage is 14.0 feet.
* The river will continue to fall to below flood stage by midnight
  tonight.
* Impact...at 16.0 feet...Significant flooding occurs in Bissett 
  Park.
* Flood history...the crest of 16.4 feet around 4PM Thursday 
  compares to a previous crest of 16.5 feet on April 14 2020.


&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-290922-
/O.EXT.KRNK.FL.W.0049.200529T0339Z-200529T1942Z/
/GLLV2.1.ER.200529T0339Z.200529T0600Z.200529T0742Z.NO/
923 PM EDT Thu May 28 2020

The Flood Warning continues for
  the New River at Glen Lyn.
* from tonight until Friday afternoon
* at 08PM Thursday the stage was 14.7 feet and rising.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage this evening and continue to rise 
  to near 15.2 feet around midnight. The river will fall below flood 
  stage by early Friday.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 15.2 
  feet on Apr 14 2020.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$
114 
WGUS81 KRNK 290350
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1150 PM EDT Thu May 28 2020

...The Flood Warning is cancelled for the following rivers
in Virginia...West Virginia...
 
  New River AT Allisonia affecting Pulaski and Wythe Counties
  New River At Radford affecting City of Radford...Montgomery and 
  Pulaski Counties
  New River At Glen Lyn affecting Giles...Mercer...Monroe and 
  Summers Counties
 
...The Flood Warning continues for the following rivers in Virginia..
  Dan River at South Boston affecting Halifax County 


The New River from Allisonia to Glen Lyn is falling and will stay 
below flood stage at all points. Therefore, the warning is cancelled.

The Dan River at South Boston is expected to rise to minor flood stage
by Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued  late Friday morning.

&&

VAC155-197-290420-
/O.CAN.KRNK.FL.W.0047.000000T0000Z-200529T1616Z/
/ALSV2.1.ER.200528T0940Z.200528T1630Z.200529T0316Z.NO/
1150 PM EDT Thu May 28 2020

the Flood Warning is cancelled for
  the New River AT Allisonia.
* until Friday afternoon. 
* at 11PM Thursday the stage was 7.9 feet and falling.
* Flood stage is 8.0 feet.
* Impact...at 8.0 feet...River begins to overflow the left bank and 
  affect Clarks Ferry Road, Route 653.
* Flood history...this crest compares to a previous crest of 7.4 feet
  on Jun 10 2019.

&&

LAT...LON 3685 8099 3702 8074 3699 8064 3692 8070
          3687 8082 3685 8089         

$$

VAC121-155-750-290420-
/O.CAN.KRNK.FL.W.0048.000000T0000Z-200529T1200Z/
/RDFV2.2.ER.200528T1434Z.200528T2015Z.200529T0135Z.NO/
1150 PM EDT Thu May 28 2020

the Flood Warning is cancelled for
  the New River At Radford.
* until Friday morning. 
* at 11PM Thursday the stage was 12.9 feet and falling.
* Flood stage is 14.0 feet.
* Impact...at 12.5 feet...Water begins to affect parts of Parrott 
  River Road several miles downstream from Radford on left bank of 
  the river.

&&

LAT...LON 3708 8062 3723 8065 3727 8053 3722 8049
          3710 8050                   

$$

VAC071-WVC055-063-089-290420-
/O.CAN.KRNK.FL.W.0049.000000T0000Z-200529T1942Z/
/GLLV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1150 PM EDT Thu May 28 2020

the Flood Warning is cancelled for
  the New River At Glen Lyn.
* until Friday afternoon. 
* at 11PM Thursday the stage was 14.8 feet and cresting
  and not reach flood stage. The river will fall early Friday.
* Flood stage is 15.0 feet.
* Impact...at 15.0 feet...Low spots along route 649 (Lurich road) 
  upstream from the gage are flooded.
* Flood history...this crest compares to a previous crest of 15.2 
  feet on Apr 14 2020.

&&

LAT...LON 3723 8065 3733 8082 3746 8097 3754 8078
          3742 8072 3727 8053         

$$

VAC083-291149-
/O.CON.KRNK.FL.W.0050.200529T1630Z-200531T0336Z/
/SBNV2.1.ER.200529T1630Z.200530T0600Z.200530T1536Z.NO/
1150 PM EDT Thu May 28 2020

the Flood Warning continues for
  the Dan River at South Boston.
* from tomorrow early afternoon until Saturday evening
* at 11PM Thursday the stage was 20.7 feet and rising.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by early Friday afternoon and 
  continue to rise to near 22.7 feet by early Saturday morning. The 
  river will fall below flood stage by late Saturday morning.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 7 2017.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at May 28, 2:20 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 28, 2:20 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
220 PM EDT Thu May 28 2020

.SYNOPSIS...
High pressure with southerly flow keeps a threat of scattered
showers and storms around in the afternoon and evening both
today and Friday. With such a humid airmass in place, foggy
conditions will develop overnight into early Friday morning. A
cold front enters the area by late Friday, exiting early
Saturday. Cooler and less humid air arrives with high pressure
Sunday into Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...

Clearing has finally accelerated early this afternoon as a
muggy airmass settles into the region. We are finally starting
to see our first boundary that will help kick start isolated
showers and thunderstorms stretching from Greenbrier down
through the Mountain Empire. This boundary will gradually
progress eastward with potentially more diurnally influenced
convection possible in other areas (most likely along the Blue
Ridge). It remains unclear exactly how widespread storms will
get this afternoon with CAMs remaining diverse in amounts.
Becuase of this, have stuck with widesprad low POPs.

Regardless of the amount of showers and storms this afternoon,
the loss of heating this evening will start the drop in POPs
through midnight. After which, fog will start to develop,
especially in the valleys and in areas where it will rain this
evening. Outside of the fog, the notable part of the overnight
forecast will be how soupy it will feel with lows in the
60s/70s and dewpoints not much lower than that.

Healthy SW flow will start to mix low clouds out after sunrise
tomorrow, continuing to usher in a warm, humid airmass.
Already, most models point to a pretty good line of showers and
storms developing generally along the Blue Ridge by early
afternoon before becoming more widespread and moving eastward.
Tomorrow will end with a front knocking on the west's door.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 200 PM EDT Thursday...

Surface cold front will cross the forecast area Friday night
bringing a transition in airmass. Showers may linger inter early
Saturday, but the overall trend is for drying this weekend with High
pressure building into the area from the northwest. Sunday is
expected to be the clearest day with sunny skies and much lower
dewpoints.

Will continue to entertain scattered showers and thunderstorms
Friday night, and a few lingering showers Saturday, but will go
completely dry across the entire forecast area for the remainder of
the weekend...Saturday night, Sunday, and Sunday night.

For the most part, near normal temperatures are expected this
weekend, Saturday being the warmest with highs 75 to 83, and Sunday
the coolest with highs 67 to 75.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 200 PM EDT Thursday...

An upper level ridge of high pressure is forecast to build over the
mid section of the country with troughing near both the West/East
coasts. This will promote northwest flow aloft for our region which
will initially start off dry on Monday but then get progressively
wetter as we transition into mid-week as a surface front drops into
the area from the north and stalls.  This front is expected to
become the focus for scattered showers and Thunderstorms for Tuesday
through Thursday.

The coolest day of the week is expected to be Monday with highs in
the 60s to lower 70s, then moderate into into the 80s by mid
week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...

A growing cumulus field this afternoon will produce some brief
moments of sub VFR conditions for most sites this afternoon.
With the growing cumulus field also comes some isolated to
scattered showers and storms. The opportunity for storms for
those along and west of the Blue Ridge will come later this
evening.

Convection will gradually diminish after sunset this evening.
Replacing the chance for rain will be developing fog/lower
clouds. Areas in and near valleys as well as where rain falls
this evening will experience the greatest fog.

With sunrise tomorrow, returning SW flow will help to try and
mix out fog. Late in the TAF forecast period, though not
reflected, showers and storms become possible again with
coverage starting generally near the Blue Ridge.

Extended Aviation Discussion...

Better setup Friday with sub- VFR likely in showers/storms.

A cold front comes through the area late Friday into early Saturday
bringing a more widespread chance of precipitation and MVFR or
lower flight conditions. Should see VFR Sunday-Monday as high
pressure dries things out. However, late night fog/low cigs may
occur given high moisture at the surface, especially along river
valleys/BCB/LWB.

&&

.EQUIPMENT...
As of 630 AM EDT Thursday...

BLF observations came back at 4am once power was restored.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RR/WP
NEAR TERM...RR/WP
SHORT TERM...PM/RCS
LONG TERM...PM
AVIATION...RR/WP
EQUIPMENT...WP
Hazardous weather outlook, May 28, 2:35 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
235 PM EDT Thu May 28 2020

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-291845-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
235 PM EDT Thu May 28 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected this evening. A few storms may
become strong enough to produce damaging winds and localized
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms are expected Friday afternoon. A few of
these may be severe. The main threats will be damaging winds and
localized flooding.

For Saturday through Monday, no hazardous weather is expected.

Thunderstorms will bring return for potential hazardous weather
by the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible Friday afternoon.

In the hours before

Special weather statement, May 28, 2:24 PM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
224 PM EDT Thu May 28 2020

VAZ010>013-281900-
Giles-Pulaski-Bland-Wythe-
224 PM EDT Thu May 28 2020

...A HEAVY SHOWER WILL AFFECT NORTHWESTERN PULASKI...SOUTHWESTERN
GILES...EASTERN BLAND AND NORTH CENTRAL WYTHE COUNTIES...

At 224 PM EDT, a heavy shower was located near Bland, moving
northeast at 20 mph.

Winds in excess of 30 mph are possible with this shower.

Locations impacted include...
Bland...
Long Spur...
Mechanicsburg...
Kimberling...
Chapel...
and White Gate.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3729 8103 3730 8099 3730 8098 3729 8098
      3730 8095 3711 8077 3698 8108 3703 8116
TIME...MOT...LOC 1824Z 229DEG 16KT 3703 8108

VFJ
Special weather statement, May 28, 2:34 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
234 PM EDT Thu May 28 2020

VAZ007-009-010-012-015-281915-
Tazewell-Grayson-Bland-Wythe-Smyth-
234 PM EDT Thu May 28 2020

...AN AREA OF SHOWERS WILL AFFECT EASTERN SMYTH...EAST CENTRAL
TAZEWELL...SOUTHWESTERN BLAND...WESTERN WYTHE AND WESTERN GRAYSON
COUNTIES...

At 234 PM EDT, an area of showers was located over Troutdale, or
near Sugar Grove, moving northeast at 15 mph.

Winds in excess of 30 mph are possible with this shower.

Locations impacted include...
Wytheville...
Rural Retreat...
Ceres...
Mount Rogers National Recreation Area...
Speedwell...
Sugar Grove...
and Burkes Garden.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3718 8133 3691 8104 3657 8139 3658 8152
      3669 8157
TIME...MOT...LOC 1834Z 229DEG 15KT 3669 8145

VFJ
Special weather statement, May 28, 3:07 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
307 PM EDT Thu May 28 2020

VAZ010>013-WVZ042-281945-
Giles-Pulaski-Bland-Wythe-Mercer-
307 PM EDT Thu May 28 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PULASKI...SOUTHWESTERN GILES...BLAND...NORTHERN WYTHE
AND SOUTHEASTERN MERCER COUNTIES...

At 307 PM EDT, a strong thunderstorm was located over Favonia, or
near Wytheville, moving northeast at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pulaski...
Wytheville...
Bland...
Dublin...
Max Meadows...
Rocky Gap...
and Bastian.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3688 8120 3699 8129 3742 8096 3709 8062
      3690 8102
TIME...MOT...LOC 1907Z 230DEG 24KT 3698 8118

VFJ
Special weather statement, May 28, 3:59 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
359 PM EDT Thu May 28 2020

VAZ011-018-WVZ044-282030-
Giles-Craig-Monroe-
359 PM EDT Thu May 28 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN GILES...WEST CENTRAL CRAIG AND CENTRAL MONROE
COUNTIES...

At 359 PM EDT, a strong thunderstorm was located over Kimballton, or
near Pembroke, moving northeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pearisburg...
Pembroke...
Peterstown...
Union...
Mountain Lake...
Rich Creek...
and Laurel Branch.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3729 8067 3736 8083 3767 8059 3744 8026
TIME...MOT...LOC 1959Z 223DEG 19KT 3736 8069

VFJ
Local storm report, May 28, 4:46 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT THU MAY 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     2 SSE RURAL RETREAT     36.87N 81.25W
05/28/2020                   WYTHE              VA   911 CALL CENTER

            TREE DOWN NEAR ETTER ROAD. TIME ESTIMATED
            FROM RADAR.

&&

AMS
Special weather statement, May 28, 5:10 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
510 PM EDT Thu May 28 2020

VAZ010-012-282145-
Bland-Wythe-
510 PM EDT Thu May 28 2020

...A SHOWER WILL AFFECT
SOUTHEASTERN BLAND AND CENTRAL WYTHE COUNTIES...

At 510 PM EDT, a shower was located near Wytheville, moving northeast
at 15 mph.

Winds in excess of 30 mph are possible with this shower.

Locations impacted include...
Wytheville...
Max Meadows...
Long Spur...
Fort Chiswell...
Grahams Forge...
Gunton Park...
and Coleman Store.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3716 8103 3708 8091 3703 8089 3694 8080
      3693 8082 3685 8108 3691 8121
TIME...MOT...LOC 2110Z 225DEG 13KT 3690 8111

VFJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:35 AM EDTAreal Flood AdvisoryRNKMercer9 hr
May 28, 11:06 AM EDTAreal Flood AdvisoryRNKMercer8 hr
May 28, 3:30 PM EDTSevere Thunderstorm WarningRNKMercer38 min
May 28, 3:59 PM EDTSpecial Weather StatementRNKMonroe31 min
May 28, 6:57 PM EDTAreal Flood AdvisoryRNKMercer4 hr
May 27, 11:32 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, Patrick6 hr
May 28, 5:19 AM EDTRiver Flood WarningRNKPulaski, Wythe35 hr
May 28, 7:42 AM EDTAreal Flood AdvisoryRNKBland, Giles8 hr
May 28, 9:07 AM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford24 hr
May 28, 2:20 PM EDTAreal Flood AdvisoryRNKWythe8 hr
May 28, 2:24 PM EDTSpecial Weather StatementRNKBland36 min
May 28, 2:34 PM EDTSpecial Weather StatementRNKWythe41 min
May 28, 3:07 PM EDTSpecial Weather StatementRNKBland, Pulaski, Wythe38 min
May 28, 3:45 PM EDTAreal Flood AdvisoryRNKBland, Giles, Pulaski6 hr
May 28, 5:10 PM EDTSpecial Weather StatementRNKWythe35 min
May 28, 5:48 PM EDTSpecial Weather StatementRNKPulaski27 min
May 28, 7:32 PM EDTSpecial Weather StatementRNKTazewell43 min
May 28, 7:41 PM EDTSpecial Weather StatementRNKHenry, Pittsylvania, City of Danville, City of Martinsville49 min

Nearby

River Flood Warnings in West Virginia, 2020River Flood Warnings in Virginia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.